Texas, 2007High Wind in Texas, March 1, 2007
March 1, 2007 · NWS MAF · 1 event in 1 county or zone
A strong upper level storm system passed to the north of west Texas and southeastern New Mexico allowing for height and pressure gradients to tighten across the region. This produced strong winds across portions of west Texas and southeastern New Mexico.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system passed to the north of west Texas and southeastern New Mexico allowing for height and pressure gradients to tighten across the region. This produced strong winds across portions of west Texas and southeastern New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 28, 11:01 PM CST, 59 minutes earlier.
Area forecast discussion, Feb 28, 11:01 PM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1101 PM CST WED FEB 28 2007
.UPDATE...
WE HAVE EXTENDED THE HIGH WIND WARNING FOR THE DAVIS MOUNTAINS FOR
THE REST OF THE NIGHT. OBSERVATIONS FROM MOUNT LOCKE INDICATE THAT
WINDS HAVE INCREASED TO 40+ MPH...WITH A FEW GUSTS OVER 60 MPH AS
THE STRONG WESTERLY MID LEVEL FLOW CONTINUES. NO OTHER CHANGES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 5 PM MST THURSDAY FOR THE
FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 5 AM MST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
HIGH WIND WARNING FROM 11 AM TO 5 PM MST THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 9 PM THIS EVENING TO 3 AM MST THURSDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 12 PM TO 6 PM CST THURSDAY FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 10 PM CST /9 PM MST/ THIS EVENING TO 6 AM
CST /5 AM MST/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 11 AM TO 5 PM MST THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 10 PM CST /9 PM MST/ THIS EVENING TO 4 AM
CST /3 AM MST/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
49/21Hazardous weather outlook, Feb 28, 2:41 PM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CST WED FEB 28 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-012045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
241 PM CST WED FEB 28 2007 /141 PM MST WED FEB 28 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINDY CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS
TONIGHT. SOUTHWESTERLY WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH
ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS TONIGHT. WINDY
CONDITIONS...SOUTHWESTERLY WINDS OF 30 TO 40 MPH...ARE EXPECTED
TO PERSIST ACROSS THE PLAINS INTO THE EVENING HOURS.
VERY LOW RELATIVE HUMIDITIES WILL ACCOMPANY THESE WINDY CONDITIONS
OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING. THE
COMBINATION OF RELATIVE HUMIDITIES BELOW 15 PERCENT AND 20 FOOT
WINDS IN EXCESS OF 20 MPH WILL PROMOTE FIRE GROWTH AND SPREAD.
IGNITION OF FIRES IN THESE AREAS IS STRONGLY DISCOURAGED TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF
WEST TEXAS AND SOUTHEAST NEW MEXICO ON THURSDAY. STRONG WINDS WILL
COMBINE WITH VERY LOW RELATIVE HUMIDITIES TO PRODUCE CONDITIONS
FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. IGNITION
OF FIRES IS STRONGLY DISCOURAGED ON THURSDAY.
STRONG WINDS CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS ON THURSDAY.
WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH THROUGH THE
MOUNTAINS PASSES...ARE POSSIBLE ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Davis / Apache Mountains Area
- When
- March 1, 12:00 AM CST to 10:10 AM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Park/Forest Service
Weather instruments at Mount Locke in the Davis Mountains recorded sustained windspeeds up to 44 mph with gusts to 63 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes in Missouri, March 1, 20071 death · $760,000 · EF3 · 2 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Tornado and Damaging Winds in Georgia, March 1 to 2, 2007EF2 · 7 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14033.